Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 27, 2011, 4:30 PM EDT for Armstrong County, Indiana County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 4:30 PM EDT (20:30 UTC)
- Expired
- Apr 27, 2011, 5:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Indiana County, PA
The radar
The Pittsburgh radar (KPBZ), 89 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS51 KPBZ 272030
SVRPBZ
PAC005-063-272100-
/O.NEW.KPBZ.SV.W.0055.110427T2030Z-110427T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 500 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 30 MILES NORTHWEST OF MUFF TO 7 MILES WEST OF
ELDERTON...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELDERTON... PLUMVILLE... MUFF...
MARION CENTER... DAYTON... SMICKSBURG...
GLEN CAMPBELL...
LAT...LON 4066 7941 4098 7955 4098 7950 4100 7948
4098 7945 4102 7942 4099 7941 4100 7938
4098 7940 4097 7938 4100 7936 4101 7929
4104 7922 4092 7922 4091 7883 4083 7880
4073 7880
TIME...MOT...LOC 2030Z 213DEG 53KT 4134 7959 4083 7937
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:43 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 27, 3:43 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
343 PM EDT WED APR 27 2011
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AHEAD OF
AN ALONG A STRONG COLD FRONT. SOME OF THE STORMS COULD BECOME
SEVERE...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE FRONT WILL
EXIT TO THE EAST THURSDAY WITH SHOWERS DIMINISHING IN THE
AFTERNOON. COOL WITH A FEW SHOWERS FRIDAY FOLLOWED BY SUNNY AND
MILD CONDITIONS SATURDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
COMPLEX STORM SYSTEM WITH SHORTWAVES MOVING NORTHEAST ACROSS OHIO
VALLEY TONIGHT IN ADVANCE OF UPPER TROUGH AND COLD FRONT TO MOVE
THROUGH TOWARD DAYBREAK. SEVERE THREAT WILL REMAIN UNTIL FRONT
PASSES. POSSIBLE FLASH FLOODING WITH REPEAT CELLS OVERNIGHT AND
ISSUED FLASH FLOOD WATCH. FRONT WILL SWEEP EAST OF REGION AND
GRADIENT WIND WILL BRING GUSTS TO OR OVER 40 MPH JUST AHEAD OF AND
BEHIND FROPA. SHOWERS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON
WITH TEMPERATURES NEARLY STEADY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH AXIS AND REINFORCING WIND SHIFT WILL SLIDE ACROSS
REGION THURSDAY NIGHT INTO FRIDAY WITH SCATTERED SHOWERS AND COOL
TEMPERATURES. DRY HIGH PRESSURE WILL BRING A MOSTLY SUNNY DAY
SATURDAY AS TEMPERATURES MODERATE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE ALONG THE NORTH CAROLINA OUTER BANKS WILL MOVE
OFFSHORE SATURDAY NIGHT...ALLOWING LOW PRESSURE OVER ONTARIO TO
ADVANCE TO THE EAST. A COLD FRONT WILL EXTEND SOUTH THROUGH THE
GREAT LAKES AND SOUTHWEST INTO THE CENTRAL PLAINS BY SUNDAY MORNING.
THIS FRONT WILL MAKE SLOW PROGRESS TO THE EAST DURING THE NEXT TWO
DAYS. MODEL FORECASTS LOOK A BIT SIMILAR TO THE PATTERN THAT
OCCURRED EARLIER THIS WEEK. SHOWALTER INDICES ONLY SHOW A
POSSIBILITY FOR THUNDERSTORMS ON MONDAY...SO HAVE KEPT THUNDER OUT
OF THE FORECAST EXCEPT FOR THAT DAY. WILL BEGIN TO DRY CONDITIONS
OUT ON WEDNESDAY...ALTHOUGH SOME ENSEMBLE MEMBERS CONTINUE TO KEEP
PRECIPITATION INTO THURSDAY. TEMPERATURES WILL BE SEASONABLE THROUGH
THE PERIOD WITH WIDESPREAD CLOUD COVER.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING AT
ALL PORTS...WITH MVFR/IFR CONDITIONS IN STORMS. OUTSIDE OF
THUNDERSTORMS...SOUTHERLY WIND GUSTS COULD STILL REACH AS HIGH AS 40
KTS. THUNDERSTORM THREAT SHOULD DECREASE AFTER MIDNIGHT...BUT
WIDESPREAD RAIN IS EXPECTED DURING THE OVERNIGHT HOURS WITH THE
PASSAGE OF A COLD FRONT. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN
IN THE HOURS RIGHT AROUND THE FRONTAL PASSAGE. LLWS WILL THEN COME
TO AN END...BUT WIND GUSTS WILL RETURN TO SPEEDS AROUND 30 KTS FOR
THURSDAY MORNING. RAIN WILL TAPER OFF TO SHOWERS ON THURSDAY...WITH
RESTRICTIONS STILL POSSIBLE.
ALTHOUGH THERE WILL BE PARTIAL CLEARING THURSDAY NIGHT INTO
FRIDAY...SOME STRATUS AND SHOWERS COULD PERSIST. HIGH PRESSURE WILL
BRING CLEAR WEATHER ON SATURDAY...WITH A COLD FRONT APPROACHING THE
AREA ON SUNDAY. THIS WILL BRING SHOWERS AND RESTRICTIONS SUNDAY
NIGHT INTO MONDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ007-008-013-014-
020-021-029-031.
FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR PAZ009-015-016-022-023-073>076.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ001>004-012-021-
022.
FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR WVZ023-041.
&&Hazardous weather outlook, Apr 27, 3:17 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 317 PM EDT WED APR 27 2011 PAZ007-008-013-014-020-021-029-031-WVZ021-022-281930- MERCER-VENANGO-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE- MARION-MONONGALIA- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-015-016-022-023-073>076-WVZ023-041-281930- GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER- 317 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-281930- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL- 317 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. THE PRIMARY SEVERE THREATS WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 27, 2:39 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM NON-TSTM WND GST 2 SE NEW PHILADELPHIA 40.47N 81.42W
04/27/2011 M57 MPH TUSCARAWAS OH ASOS
&&
EVENT NUMBER PBZ1100683
JDSpecial weather statement, Apr 27, 2:47 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT WED APR 27 2011
OHZ039>041-049-050-059-069-WVZ001>004-012-271930-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-MONROE OH-OHIO WV-TUSCARAWAS OH-WETZEL
WV-
247 PM EDT WED APR 27 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS...
SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO MOVE THROUGH
THE FOLLOWING
COUNTIES...MONROE...COLUMBIANA...BELMONT...HARRISON...JEFFERSON...
TUSCARAWAS...CARROLL...WETZEL...MARSHALL...OHIO...BROOKE AND
HANCOCK...
AT 240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS ALONG A
LINE EXTENDING FROM DELLROY TO 3 MILES SOUTHEAST OF FLY...MOVING
EAST AT 45 MPH.
THESE SHOWERS AND ISOLATED THUNDERSTORMS CAN PRODUCE WIND GUSTS TO
55 MPH...WHICH CAN RESULT IN BROKEN TREE LIMBS...FLYING DEBRIS...AND
POSSIBLY POWER INTERRUPTIONS.
DRIVERS NEED TO TAKE EXTRA CARE AS THE WINDS CAN AFFECT
STEERING...PARTICULARLY OF HIGH PROFILE VEHICLES. THE FAST WINDS ARE
FROM THE SOUTH SO THIS CAN CAUSE A CROSS WIND ON HIGHWAYS ORIENTED
WEST TO EAST LIKE INTERSTATE 70.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WOODSFIELD... TAPPAN... SOMERTON...
SHERRODSVILLE... PIEDMONT... MORRISTOWN...
LEESVILLE LAKE PARK... FLY...
DELLROY... CLENDENING... BOWERSTON...
BETHESDA...
.
PLEASE REPORT HIGH WINDS AND WEATHER RELATED PROBLEMS TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3947 8072 3959 8085 3957 8090 3960 8094
3955 8102 3957 8108 4063 8131 4065 8124
4073 8115 4073 8109 4077 8109 4093 8085
4090 8080 4090 8054 3972 8054 3971 8042
3965 8040 3959 8049 3949 8047 3943 8053Special weather statement, Apr 27, 3:18 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
318 PM EDT WED APR 27 2011
MDZ001-OHZ040-041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-272015-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-FAYETTE PA-FAYETTE RIDGES
PA-FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON
OH-INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION
WV-MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-NOBLE OH-OHIO
WV-PRESTON WV-TUCKER WV-VENANGO PA-WASHINGTON PA-WESTMORELAND
PA-WESTMORELAND RIDGES PA-WETZEL WV-
318 PM EDT WED APR 27 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS...
SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO MOVE THROUGH
THE FOLLOWING COUNTIES...
GARRETT...MONROE...NOBLE...COLUMBIANA...BELMONT...GUERNSEY...
HARRISON...JEFFERSON...CARROLL...FAYETTE...ARMSTRONG...
WASHINGTON...ALLEGHENY...WESTMORELAND...BEAVER...INDIANA...BUTLER...
GREENE...VENANGO...FOREST...CLARION...MERCER...LAWRENCE...TUCKER...
MARION...WETZEL...PRESTON...MONONGALIA...MARSHALL...OHIO...BROOKE...
HANCOCK...WESTMORELAND RIDGES AND FAYETTE RIDGES...
AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF COLUMBIANA TO 2 MILES EAST
OF JACKSONBURG...MOVING NORTHEAST AT 55 MPH.
THESE SHOWERS AND ISOLATED THUNDERSTORMS CAN PRODUCE WIND GUSTS TO
55 MPH...WHICH CAN RESULT IN BROKEN TREE LIMBS...FLYING DEBRIS...AND
POSSIBLY POWER INTERRUPTIONS.
DRIVERS NEED TO TAKE EXTRA CARE AS THE WINDS CAN AFFECT STEERING...
PARTICULARLY OF HIGH PROFILE VEHICLES. THE FAST WINDS ARE FROM THE
SOUTH SO THIS CAN CAUSE A CROSS WIND ON HIGHWAYS ORIENTED WEST TO
EAST LIKE INTERSTATES 70 80 AND 76...THE PENNSYLVANIA TURNPIKE.
.
PLEASE REPORT HIGH WINDS AND WEATHER RELATED PROBLEMS TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 3897 7952 3904 7979 3944 7992 3943 8056
3959 8092 3983 8082 3987 8124 4016 8122
4016 8088 4064 8085 4073 8108 4090 8108
4091 8052 4149 8052 4163 7896 4053 7946
4040 7898 3972 7948 3896 7936 3896 7938Special weather statement, Apr 27, 4:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT WED APR 27 2011
MDZ001-PAZ014>016-021>023-029-031-073>076-WVZ021>023-041-272100-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-CLARION PA-FAYETTE PA-FAYETTE
RIDGES PA-GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MARION
WV-MONONGALIA WV-PRESTON WV-TUCKER WV-WASHINGTON PA-WESTMORELAND
PA-WESTMORELAND RIDGES PA-
406 PM EDT WED APR 27 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS...
SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS TO MOVE THROUGH
THE FOLLOWING COUNTIES...
GARRETT...FAYETTE...ARMSTRONG...WASHINGTON...ALLEGHENY...
WESTMORELAND...INDIANA...BUTLER...JEFFERSON...GREENE...CLARION...
TUCKER...MARION...PRESTON...MONONGALIA...WESTMORELAND RIDGES AND
FAYETTE RIDGES...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 2 MILES SOUTH OF SAXONBURG TO 31 MILES SOUTHWEST OF VALLEY
FALLS...OR ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF SAXONBURG TO
30 MILES SOUTH OF GRANGEVILLE...MOVING EAST AT 45 MPH.
THESE SHOWERS AND ISOLATED THUNDERSTORMS CAN PRODUCE WIND GUSTS OVER
50 MPH...WHICH CAN RESULT IN BROKEN TREE LIMBS...FLYING DEBRIS...AND
POSSIBLY POWER INTERRUPTIONS.
DRIVERS NEED TO TAKE EXTRA CARE AS THE WINDS CAN AFFECT STEERING...
PARTICULARLY OF HIGH PROFILE VEHICLES. THE FAST WINDS ARE FROM THE
SOUTH SO THIS CAN CAUSE A CROSS WIND ON HIGHWAYS ORIENTED WEST TO
EAST LIKE INTERSTATE 70 AND THE PENNSYLVANIA TURNPIKE.
.
PLEASE REPORT HIGH WINDS...AND WEATHER RELATED PROBLEMS TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 3897 7952 3904 7979 3944 7992 3938 8009
3944 8038 4107 7988 4084 7961 4132 7883
4123 7870 4113 7880 4072 7880 4036 7899
3991 7940 3972 7939 3971 7893 3947 7906
3920 7947 3919 7947 3920 7929 3898 7933Local storm report, Apr 27, 4:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM NON-TSTM WND DMG HERMITAGE 41.23N 80.44W
04/27/2011 MERCER PA TRAINED SPOTTER
TREES DOWN
0355 PM NON-TSTM WND GST 4 N GREENVILLE 41.02N 79.64W
04/27/2011 M55 MPH ARMSTRONG PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100684 PBZ1100685
XXLocal storm report, Apr 27, 4:13 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST GREENVILLE 41.41N 80.38W
04/27/2011 M55 MPH MERCER PA TRAINED SPOTTER
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER PBZ1100685
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:09 AM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more | 18 hr |
| Apr 27, 3:18 PM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 7 more | 57 min |
| Apr 27, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Jefferson, Mercer and 1 more | 65 min |
| Apr 27, 4:06 PM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Butler, Fayette, Greene, Indiana and 2 more | 54 min |
| Apr 27, 4:32 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 58 min |
| Apr 27, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 25 min |
| Apr 27, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Apr 27, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 44 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.